Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 108, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jul 27, 2016, 10:25 AM CDT for Travis County, Texas. It took effect at Jul 27, 2016, 12:42 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 10:25 AM CDT (15:25 UTC)
- In effect from
- Jul 27, 2016, 12:42 PM CDT
- Expired
- Jul 28, 2016, 7:08 AM CDT
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Onion Creek at US 183 (ATIT2).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08159000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
552
WGUS44 KEWX 271525
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 AM CDT WED JUL 27 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Onion Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-280925-
/O.NEW.KEWX.FL.W.0108.160727T1742Z-160728T1208Z/
/ATIT2.1.ER.160727T1742Z.160727T1800Z.160728T0008Z.NO/
1025 AM CDT WED JUL 27 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Onion Creek At Hwy 183.
* until Thursday morning...or until the warning is cancelled.
* At 10:00 AM Wednesday the stage was 6.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to rise to
near 18.1 feet by this afternoon due to heavy rains this morning. Up to 5 inches
of rain has fallen across the region over the past few hours.The river is projected
to fall below flood stage by tonight.
* Impact...At 17.0 feet...The 12000 block of Old San Antonio Road upstream may
be flooded. Neighborhoods along Onion Creek are not affected..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 183 15 17 6.9 Wed 10 AM 7.8 7.1 7.0 6.9 6.9
&&
LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753
$$
BMW1 follow-up statement
059
WGUS84 KEWX 271915
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT WED JUL 27 2016
...The flood warning is cancelled for the following rivers in Texas...
Onion Creek At Hwy 183 Affecting Travis County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC453-271945-
/O.CAN.KEWX.FL.W.0108.000000T0000Z-160728T1208Z/
/ATIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
215 PM CDT WED JUL 27 2016
The flood warning is cancelled for
the Onion Creek At Hwy 183.
* At 2:00 PM Wednesday the stage was 11.6 feet.
* Flood stage is 17.0 feet.
* Forecast...No flooding is expected. The river crested below
flood stage at 12.6 feet and will continue to fall.
* Impact...No flooding is expected.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 183 15 17 11.6 Wed 02 PM 7.1 6.9 6.8 6.8 6.7
&&
LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753
$$
BMWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 27, 10:25 AM CDT, 0 minutes earlier.
Area forecast discussion, Jul 27, 10:25 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1025 AM CDT WED JUL 27 2016 .UPDATE... Persistent small area of thunderstorms on the east side of Austin. High resolution models show this area dissipating over the next few hours. Regional radar showing a boundary extending to the east from this cluster through Bastrop and Lee Counties. We will continue to watch this region for further development. For now, our ongoing forecast looks to be in pretty good shape. My only concern is our QPF will be too low if storms form along this boundary. Will keep an eye on it. && .PREV DISCUSSION... /ISSUED 615 AM CDT WED JUL 27 2016/ UPDATE... 12Z Aviation Update Below. AVIATION... Isolated showers and storms have formed early this morning across portions of South-Central Texas. TSRA will impact the AUS TAF 1130-1300Z. The isolated showers and storms will continue through the mid morning. The showers and storms are expected to increase in coverage 16Z-18Z, becoming scattered and persisting through the afternoon. Have included a VCTS at SAT/SSF/AUS/DRT TAFs. MVFR ceilings currently prevail across much of the region, with some pockets of IFR ceilings. Ceilings should become VFR around 16Z, with exception of in and near TSRA. PREV DISCUSSION... /ISSUED 249 AM CDT WED JUL 27 2016/ SHORT TERM (Today through Thursday)... Mid/upper level cyclonic flow has become broad and elongated with a shear axis from Nern Mexico across the Coastal Bend to Nrn Mississippi. A secondary shear axis at 700 mb extends nwd across our forecast area and into Ern OK, and model consensus shows this feature sharpening today and possibly acting as a increased convective focus this afternoon. Another and possibly more significant area expected to destabilize is along a mid-level moisture gradient over S TX, and models show fair to good agreement on the convective focus on this focus expanding northward with time later this morning. Thus locally higher PoPs are distributed generally along an an E-W axis 50 miles either side of US Hwy 90, but scattered convection remains a possibility over all of the forecast area today into early this evening. Pwat values will again be in the 1.8 to 2.3 range over much of the area, and slow expected storm motions could lead to more isolated pockets of 2-3 inch rains. Should this happen over certain areas, localized flooding is possible, but most areas have not seen amounts over half an inch of rain since the rain chances increased Monday afternoon. The HWO will likely look similar to that of yesterday, with marginal threats for heavy downpours and wind gusts, with decreasing threats afterwards. Weak shear over South Central TX should limit overnight rain chances, and the mid-level shear feature that tightens over N-cntrl TX continues to show better focus for rain chances while Pwat values suggest better rain chances east of I-35. Thus for Thursday, PoPs are still forecast to be isolated from the San Antonio area and points west while low end Sct convection remains possible over the Nrn Hill Country and East of I-35. Given the abundance of clouds/convection over the area the next couple days, will not stray off the blended guidance which remains below normal today and returns to normals for Thursday. LONG TERM (Thursday Night through Tuesday)... Rain chances continue to shrink ewrd Friday into Saturday as the mid/upper level cyclonic shear pattern continues to weaken and is replaced with ridging from the west. The 700 mb ridge remains more anchored over the Sern US and Atlantic, which maintains deeper onshore flow and moisture levels into next week. Thus daily isolated PoPs will continue well into the extended over the Coastal Prairies as inland areas continue to bake under the broad upper ridging pattern. Another weakness in the mid-upper levels is forecast move onshore from the Gulf into TX by the 00z runs of the GFS/ECM for late next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 93 76 97 76 98 / 40 30 30 10 20 Austin Bergstrom Intl Airport 92 76 96 75 96 / 50 30 30 10 20 New Braunfels Muni Airport 92 75 95 75 97 / 50 20 20 10 10 Burnet Muni Airport 92 75 94 74 95 / 40 30 30 20 10 Del Rio Intl Airport 95 77 98 78 98 / 40 30 20 20 10 Georgetown Muni Airport 92 76 95 76 96 / 40 30 30 20 20 Hondo Muni Airport 91 75 95 74 96 / 50 20 20 10 - San Marcos Muni Airport 92 75 95 75 96 / 50 20 30 10 20 La Grange - Fayette Regional 92 77 95 76 96 / 50 20 30 10 30 San Antonio Intl Airport 91 76 95 77 96 / 50 20 20 10 10 Stinson Muni Airport 93 77 97 76 97 / 50 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Treadway Synoptic/Grids...05 Public Service/Data Collection...Williams
Hazardous weather outlook, Jul 27, 3:44 AM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CDT WED JUL 27 2016 TXZ171>173-183>194-202>209-217>225-228-280900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 344 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. ISOLATED POCKETS OF 2-3 INCHES OF RAIN MAY CAUSE VERY LOCALIZED FLOODING. WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED HEAT INDICES ARE EXPECTED OVER THE WEEKEND AND EARLY NEXT WEEK EAST OF I-35. AFTERNOON HEAT INDEX VALUES COULD REACH 105-108 DEGREES THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 27, 8:03 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 E TANGLEWOOD FOREST 30.17N 97.82W
07/27/2016 M3.64 INCH TRAVIS TX PUBLIC
PUBLIC REPORT OF 3.64 INCHES OF RAIN NEAR SLAUGHTER
LANE AND MANCHACA ROAD FROM 645 AM TO 800 AM. NO
FLOODING REPORTED.
&&
EVENT NUMBER EWX1600586
BMWLocal storm report, Jul 27, 9:33 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM HEAVY RAIN 2 SE BUDA 30.07N 97.82W
07/27/2016 M4.78 INCH HAYS TX PUBLIC
PUBLIC REPORT VIA TWITTER OF RAINFALL SINCE 620 AM OF
4.78 INCHES. 3-DAY PRECIPITATION TOTAL OF 5.4 INCHES AT
THIS LOCATION.
&&
EVENT NUMBER EWX1600587
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:48 AM CDT | Areal Flood Warning | EWX | Bastrop, Caldwell, Hays, Travis | 117 min |
| Jul 27, 8:58 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Jul 27, 10:04 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| Jul 27, 2:29 PM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 2 hr |
| Jul 27, 2:59 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| Jul 27, 3:45 PM CDT | Areal Flood Advisory | EWX | Guadalupe, Wilson | 2 hr |
| Jul 27, 3:57 PM CDT | Areal Flood Advisory | EWX | Edwards, Gillespie, Kerr, Real | 2 hr |
| Jul 27, 5:42 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.